Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 50, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Nov 30, 2008, 4:26 AM MST. It took effect at Nov 30, 2008, 12:00 PM MST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2008, 4:26 AM MST (11:26 UTC)
- In effect from
- Nov 30, 2008, 12:00 PM MST
- Expired
- Nov 30, 2008, 3:46 PM MST
- In force
- 4 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 301126 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 426 AM MST SUN NOV 30 2008 NMZ001-002-008-010-011-302300- /O.NEW.KABQ.WI.Y.0050.081130T1900Z-081201T0000Z/ NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- WEST CENTRAL MOUNTAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY- INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS... GALLUP/GRANTS...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA 426 AM MST SUN NOV 30 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON. BY LATE MORNING AND INTO THE AFTERNOON...NORTH NORTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO...ESPECIALLY FROM THE FOUR CORNERS REGION INTO THE NORTHWESTERN MOUNTAINS AND HIGHER TERRAIN OF WEST CENTRAL NEW MEXICO NEAR THE CONTINENTAL DIVIDE. IN ADDITION...WINDY CONDITIONS WILL BE OBSERVED ACROSS THE SUMMITS OF THE SANDIA AND MANZANO MOUNTAINS...AS WELL AS THE RIDGES AND HILLTOPS SURROUNDING THE ESTANCIA VALLEY. EXPECT WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH BY LATE AFTERNOON. WIND SPEEDS WILL DECREASE AFTER SUNSET. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 52
1 follow-up statement
000 WWUS75 KABQ 302246 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 346 PM MST SUN NOV 30 2008 NMZ001-002-008-010-011-010000- /O.CAN.KABQ.WI.Y.0050.000000T0000Z-081201T0000Z/ NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- WEST CENTRAL MOUNTAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY- INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS... GALLUP/GRANTS...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA 346 PM MST SUN NOV 30 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS ACROSS WESTERN AND CENTRAL NEW MEXICO ARE REMAINING SLIGHTLY BELOW WIND ADVISORY CRITERIA...AND WINDS ARE NOT EXPECTED TO STRENGTHEN THIS EVENING. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL REMAIN POSSIBLE THROUGH SUNSET. $$ 34
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 30, 2:58 AM MST, 1 hour 28 minutes earlier.
Area forecast discussion, Nov 30, 2:58 AM MST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 258 AM MST SUN NOV 30 2008 .DISCUSSION... CURRENT CHARTS SHOWING RIDGE ALOFT CENTERED ON SAN FRANCISCO BAY WITH CIRCULATION FUNNELING SPEEDY NORTH AND NORTHWEST FLOW ACROSS NEW MEXICO AGAINST LONG WAVE TROUGH EXTENDING FROM HUDSONS BAY IN NORTHERN CANADA TO THE EAST TEXAS GULF OF COAST. SURFACE HIGH PRESSURE OVER THE PACIFIC NORTHWEST WILL PROVIDE LOW LEVEL CIRCULATION SUPPORT FOR A WINDY WRAP UP TO THE WEEKEND IN NEW MEXICO AS TEMPERATURES RETURN ABOVE NORMAL FOR ALL BUT THE NORTHEAST PLAINS. MODELS...SHOWING SOMEWHAT IMPROVED AGREEMENT THIS ROUND...WITH GFS SLIDING TOWARD THE SOLUTION OF EUROPEAN COLLEAGUES...AND NAM RUNNING A LITTLE SHALLOWER WITH FEATURES IN GENERAL OVER THE NEXT WEEK. REASONABLE CONSENSUS SOLUTION FLATTENS RIDGE THROUGH MONDAY OVER WESTERN NEW MEXICO AS DOWNSTREAM TROUGH LOSES LITTLE AMPLITUDE AS IT TRANSLATES EASTWARD TO THE FLORIDA PANHANDLE. NEXT DISTURBANCE UPSTREAM ARRIVES ONSHORE OVER THE COLUMBIA RIVER ESTUARY IN THE PACIFIC NORTHWEST LATE MONDAY...THEN DIGS RAPIDLY TO THE FOUR CORNERS AREA BY TUESDAY AFTERNOON. WITH TROUGH BASE ROUNDING OFF AS IT STARTS EASTWARD TREK...TRAILING SHORTWAVE WILL AMPLIFY RAPIDLY FROM THE CENTRAL ROCKIES TO THE SOUTHERN CALIFORNIA COAST ON THURSDAY WITH CLOSED LOW FORMING OFF THE BAJA WEST COAST...AND ASSOCIATED COLD AIR SPILL INTO THE NORTHEAST END OF THE STATE AS THE WORK WEEK WINDS UP. CLOSED LOW WILL CUT OFF BY THE WEEKEND...AS NORTHWEST FLOW CUTS THROUGH THE NECK OF THE TROUGH AND RETURNS OVERHEAD IN NEW MEXICO. SHORT TERM...SUNDAY THROUGH WEDNESDAY...SURFACE LOW PRESSURE SETTING UP OVER SOUTHEAST CORNER OF THE STATE WITH HIGH PRESSURE BUILDING INTO THE INTERMOUNTAIN REGION WILL COMBINE WITH 100 KT SOUTHBOUND JET ALOFT TO SET UP WINDY SUNDAY. STRONGEST WINDS EXPECTED OVER CONTINENTAL DIVIDE AND NORTHERN MOUNTAINS IN VICINITY OF TIGHTEST SURFACE PRESSURE GRADIENT...AND WILL ISSUE WIND ADVISORY FOR THE FOUR CORNERS...THE WESTERN MOUNTAINS...AND THE NORTHWEST MOUNTAINS...WITH CENTRAL MOUNTAIN CHAIN AND EAST CENTRAL PLAINS ADDED IN FOR LATER THIS AFTERNOON. EXPECT WINDS TO 35 MPH DEVELOPING WITH GUSTS TO 50 MPH BY MID AFTERNOON. INTO MONDAY...FLATTENING RIDGE WILL MANAGE TO WORK EAST OVER WESTERN NEW MEXICO...WITH WIND SPEEDS FALLING OFF ALOFT. CONTINUED WARMING TREND WILL MOVE TEMPERATURES WELL ABOVE NORMAL IN MOST SPOTS FOR THE FIRST DAYS OF DECEMBER. INTO TUESDAY...WIND SPEEDS ALOFT INCREASING RAPIDLY AS SHORTWAVE TROUGH ARRIVES NEAR THE FOUR CORNERS TUESDAY AFTERNOON. DEEPENING SURFACE LOW OVER THE TEXAS PANHANDLE WILL SET UP ANOTHER WINDY AFTERNOON...WITH SPEEDIEST WINDS MAINLY FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD TO THE TEXAS BORDER...ALONG THE INTERSTATE 40 CORRIDOR. LONG TERM...THURSDAY THROUGH SUNDAY...CLOSED LOW OFF WEST COAST OF BAJA PENINSULA WILL CUT OFF LATE THURSDAY...WITH SPEEDY NORTHWEST FLOW BECOMING REESTABLISHED BY THURSDAY EVENING. SEVERAL QUICK HITTER DISTURBANCES ARE LINED UP TO CROSS THE COLORADO LINE AND CRUISE RAPIDLY ACROSS THE NORTHEAST TO EXIT INTO TEXAS NEAR INTERSTATE 40...WITH WIND SPEEDS INCREASING ALOFT ACROSS THE STATE HEADING INTO THE WEEKEND. STRONGEST SYSTEM ARRIVES EARLY SUNDAY ON THE COLORADO BORDER...AND SHOOTS THROUGH DURING THE DAY WITH QUICK BLAST OF RAIN AND SNOW FROM THE NORTHEAST HIGHLANDS TO THE NORTHEAST AND EASTERN PLAINS. SHY && .AVIATION... LOCALIZED LOW CLOUDS WILL OBSCURE A FEW MOUNTAIN PEAKS IN THE NORTHWESTERN TO NORTHERN PORTIONS OF THE STATE THROUGH THE MORNING HOURS. IN THE NORTHEASTERN PLAINS A FEW LIGHT SHOWERS WILL GRADUALLY WANE THROUGH THE EARLY MORNING WITH NO SIGNIFICANT IMPACTS TO CEILINGS AND VISIBILITIES EXPECTED. BY THIS AFTERNOON WINDS WILL PICK UP WITH GUSTS IN EXCESS OF 35 KT NEAR THE SAN JUAN BASIN...CONTINENTAL DIVIDE...AND HIGH TERRAIN NEAR THE CENTRAL MOUNTAINS AND ESTANCIA VALLEY. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. && .FIRE WEATHER... ALTHOUGH MEASURABLE PRECIPITATION IS NOT HIGHLY LIKELY TODAY...A FEW LIGHT SHOWERS WILL CONTINUALLY PUSH OVER THE FAR NORTHEASTERN PLAINS IN RESPONSE TO SUBTLE DISTURBANCES EMBEDDED IN BRISK NORTH NORTHWEST FLOW ALOFT. SLIGHTLY WARMER TEMPERATURES AND THUS SLIGHTLY HIGHER MIXING HEIGHTS WILL ALLOW 30 TO 40KT WIND GUSTS TO MIX DOWN TO THE SURFACE OF SOME CENTRAL TO WESTERN LOCALES. HUMIDITIES WILL KEEP AT 30 PERCENT OR HIGHER ALONG AND NORTH OF THE INTERSTATE 40 CORRIDOR WHILE A FEW LOCALES IN THE SOUTH CENTRAL VALLEYS AND SOUTHWESTERN MOUNTAINS DIP TOWARD 20 PERCENT...AND THUS NO WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE FORESEEN FOR THIS AFTERNOON. WINDS WILL DECREASE SUBSTANTIALLY ON MONDAY WITH POOR VENTILATION DEVELOPING IN MANY CENTRAL TO WESTERN AREAS. SOME MODEL DISCREPANCY STILL EXISTS AS TO HOW FAR SOUTH AN UPPER LEVEL DISTURBANCE WILL TRACK ON TUESDAY. AT THIS TIME IT APPEARS THAT A LEE SIDE TROUGH WILL HOLD ALONG WITH STRONG WINDS ALOFT AND LOW HUMIDITIES...WHICH WOULD GIVE WAY TO CRITICAL FIRE WEATHER CONDITIONS IN THE EASTERN HALF OF THE FORECAST AREA. A COLD FRONT THEN LOOKS TO INVADE THE EASTERN PLAINS BY WEDNESDAY WITH A RATHER REPETITIVE UPPER LEVEL WIND PATTERN TAKING SHAPE INTO THE LATTER PART OF THE WEEK. 52 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 49 25 51 27 / 0 0 0 0 GALLUP.......................... 50 18 55 22 / 0 0 0 0 GRANTS.......................... 52 22 57 22 / 0 0 0 0 GLENWOOD........................ 63 28 67 29 / 0 0 0 0 CHAMA........................... 40 13 46 16 / 5 0 0 0 LOS ALAMOS...................... 45 25 50 29 / 0 0 0 0 RED RIVER....................... 35 12 41 18 / 20 10 0 0 TAOS............................ 44 12 48 17 / 5 0 0 0 SANTA FE........................ 46 24 50 27 / 5 0 0 0 SANTA FE AIRPORT................ 48 25 52 27 / 5 0 0 0 ESPANOLA........................ 52 19 56 22 / 10 0 0 0 ALBUQUERQUE HEIGHTS............. 54 32 57 33 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 55 27 58 29 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 51 30 54 34 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 54 28 58 30 / 0 0 0 0 SOCORRO......................... 61 28 61 29 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 48 22 55 28 / 0 0 0 0 MORIARTY/ESTANCIA............... 51 24 59 28 / 0 0 0 0 CARRIZOZO....................... 55 28 58 32 / 0 0 0 0 RUIDOSO......................... 51 26 58 34 / 0 0 0 0 RATON........................... 46 18 54 22 / 20 10 0 0 LAS VEGAS....................... 46 24 54 30 / 0 0 0 0 ROY............................. 47 26 57 34 / 5 0 0 0 CLAYTON......................... 46 26 58 36 / 20 5 5 0 SANTA ROSA...................... 56 28 63 34 / 0 0 0 0 TUCUMCARI....................... 55 27 62 36 / 0 0 0 0 FORT SUMNER..................... 58 26 65 34 / 0 0 0 0 CLOVIS.......................... 54 30 60 35 / 0 0 0 0 PORTALES........................ 56 28 64 35 / 0 0 0 0 ROSWELL......................... 60 29 62 34 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ001-002-008-010-011. && SHY/52
Hazardous weather outlook, Nov 29, 8:15 AM MST, 20 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 815 AM MST SAT NOV 29 2008 NMZ001>021-026-301300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 815 AM MST SAT NOV 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...NORTHWEST TO WEST WINDS SUSTAINED AROUND 30 MPH WITH GUSTS TO 40 OR 50 MPH ARE POSSIBLE MAINLY ALONG AND NORTH OF INTERSTATE 40 FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS BORDER SUNDAY AFTERNOON AND AGAIN TUESDAY AFTERNOON. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 9:01 AM MST | Winter Weather Advisory | ABQ | 19 hr |
Nearby
Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.